MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA GLIDEWIRE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA GLIDEWIRE; WIRE, GUIDE, CATHETER
Model Number GS3505
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.A2: date of birth: requested, not provided.A5: ethnicity: requested, ot provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.Since the actual device was not returned, analysis of it could not be performed.History investigation of the involved product code and lot number.- no anomaly was found in the manufacturing record and the shipping inspection record.- no similar event was found in the past complaint file.Based on the investigation results, no anomaly was found in the manufacturing record and the shipping inspection record.However, since the actual device was not returned and analysis could not be performed, it was not possible to identify the cause of the occurrence.Ashitaka factory is committed to maintaining the quality of the product by performing following control and inspection.- the guidewire is passed through the dedicated tool on 100% basis to ensure that there is no peeling of the outer layer or adhesion of any foreign matters on the surface of the guidewire.- before the packaging process, 100% visual inspection is performed to ensure that there are no anomalies in appearance such as a peeling of the outer layer or an exposure of the wire strand.Ifu also includes the following descriptions: - do not manipulate or withdraw the glidewire through a metal entry needle or a metal dilator.Manipulation and/or withdrawal through a metal entry needle or a metal dilator may result in destruction and/or separation of the outer polyurethane coating requiring retrieval.A plastic entry needle is recommended when using this wire for initial placement.- if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire and/or the catheter and determine the cause by fluoroscopy.Continuing to manipulate or rotate the glidewire or failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel.Please refer to section h10 for the related reports.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
Terumo medical received an fda medwatch report # mw5180837.The event description states: "during an attempted port-a-cath placement, the coating on the glidewire sheared with a fragment of the coating remaining in the patient's subcutaneous tissue." additional information was received on 14 jan 2026: user error may be to blame as the guidewire was threaded through a needle.The sheared fragment is not causing any issues and has not migrated as it is in the subcutaneous tissue.The estimated blood loss was 5ml.The patient was fine.There was no issue with hemostasis.Only a port-a-cath kit was used with the glidewire.

Brand Name
GLIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya, shizuok 418-0 015
JA  418-0015
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya, shizuok 418-0 015
JA   418-0015
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key24308708
Report Number9681834-2026-00011
Device Sequence Number18561866
Product Code DQX
UDI-Device Identifier04987350773579
UDI-Public(01)04987350773579(17)250930(10)231017
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 02/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberGS3505
Device Catalogue NumberRF*PA35083A
Device Lot Number231017
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2026
Initial Report FDA Received Date02/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexFemale
Patient Weight113 KG
Patient RaceWhite